Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 2, NWS San Diego, CA

January 6, 20164 counties in California

NWS San Diego, CA issued this flash flood watch at Jan 6, 2016, 4:28 AM PST for 4 counties in California. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2016, 4:28 AM PST (12:28 UTC)
Expired
Jan 7, 2016, 12:00 PM PST
In force
32 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 0.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

756 
WGUS66 KSGX 061228
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
428 AM PST WED JAN 6 2016

...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS BELOW
4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH EARLY
THURSDAY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN
CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND A CHANCE OF
THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND
ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. 

CAZ043-048-050-055>058-065-552-554-062130-
/O.CAN.KSGX.FF.A.0001.000000T0000Z-160107T1200Z/
/O.NEW.KSGX.FF.A.0002.160106T1228Z-160107T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
428 AM PST WED JAN 6 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST CALIFORNIA
  INCLUDING ALL COASTAL...VALLEY...AND MOUNTAINS AREAS BELOW 4500
  FEET INCLUDING THE WESTERN PORTION OF THE SAN GORGONIO PASS.

* THROUGH THURSDAY MORNING

* ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS AFTERNOON
  AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN LATE TONIGHT
  THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH INSTABILITY TO
  SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY FOR COASTAL AREAS.

* PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH
  FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED
  AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE SNOW
  LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL STREAMS AND
  LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. 

* ANY FLASH FLOODING AND DEBRIS FLOWS THAT OCCUR MAY RESULT IN
  DAMAGE TO ROADS...VEHICLES...AND STRUCTURES...ESPECIALLY BELOW
  RECENTLY BURNED AREAS.

* IF BANDS OF HEAVIER SHOWERS OR THUNDERSTORMS WERE TO TRACK
  INLAND THROUGH MISSION VALLEY THIS AFTERNOON...THAT COULD BE
  SUFFICENT TO PUSH THE SAN DIEGO RIVER BACK ABOVE FLOOD STAGE AT
  FASHION VALLEY THIS EVENING.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
5 follow-up statements
185 
WGUS66 KSGX 062133
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS
BELOW 4000 TO 5000 FEET INCLUDING THE WESTERN SAN GORGONIO PASS
THROUGH EARLY THURSDAY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN
CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND SCATTERED
THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND
ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. THE HEAVY RAINFALL
COULD PRODUCE FLASH FLOODING AND DEBRIS FLOWS.

CAZ043-048-050-055>058-065-552-554-070600-
/O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
133 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...ORANGE
  COUNTY COASTAL AREAS...ORANGE COUNTY INLAND AREAS...SANTA ANA
  MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY MOUNTAINS...SAN
  BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE
  COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL
  AREAS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS
  AND SAN GORGONIO PASS NEAR BANNING.

* THROUGH THURSDAY MORNING

* ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS 
  AFTERNOON AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN 
  LATE TONIGHT THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH 
  INSTABILITY TO SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY 
  FOR COASTAL AREAS. 

* PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH 
  FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED 
  AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE 
  SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL 
  STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

HARRISON
063 
WGUS66 KSGX 062251
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS
BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH
EARLY THURSDAY...

.THE NEXT IN THE SERIES OF PACIFIC STORMS TO IMPACT SOUTHERN
CALIFORNIA WILL BRING A PERIOD OF HEAVIER RAINFALL AND SCATTERED
THUNDERSTORMS FOR THIS AFTERNOON AND EARLY EVENING WITH A SECOND
ROUND FOR LATE TONIGHT INTO EARLY THURSDAY. THE HEAVY RAINFALL
COULD PRODUCE FLASH FLOODING AND DEBRIS FLOWS.

CAZ043-048-050-055>058-065-552-554-070700-
/O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
251 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CA AND CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...IN CA...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY 
  INLAND AREAS AND SANTA ANA MOUNTAINS AND FOOTHILLS. IN 
  CALIFORNIA...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO 
  COUNTY MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY 
  VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...
  SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY VALLEYS AND SAN 
  GORGONIO PASS NEAR BANNING. 

* THROUGH THURSDAY MORNING

* ANOTHER ROUND OF HEAVIER RAINFALL IS EXPECTED FOR THIS 
  AFTERNOON AND EARLY EVENING WITH A COLD FRONT...THEN AGAIN 
  LATE TONIGHT THROUGH EARLY THURSDAY. THERE SHOULD BE ENOUGH 
  INSTABILITY TO SUPPORT SCATTERED THUNDERSTORMS...ESPECIALLY 
  FOR COASTAL AREAS. 

* PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH 
  FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED 
  AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE 
  SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL 
  STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
437 
WGUS66 KSGX 070553
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
953 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH FOR COASTAL...VALLEY AND MOUNTAIN AREAS
BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH
EARLY THURSDAY...

.SHOWERS WILL LOCALLY HEAVY RAIN WILL MOVE THROUGH THE REGION
TONIGHT AND THURSDAY MORNING. WHILE THE HEAVIER RAIN WILL BE MORE
LOCALIZED AND BRIEF THAN THE RAINS FROM TUESDAY AND
WEDNESDAY...LOCAL FLASH FLOODING WILL CONTINUE TO BE POSSIBLE
THROUGH LATE THURSDAY MORNING. PRECIPITATION WILL BECOME MORE
SCATTERED THURSDAY AFTERNOON.

CAZ043-048-050-055>058-065-552-554-071400-
/O.CON.KSGX.FF.A.0002.000000T0000Z-160107T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
953 PM PST WED JAN 6 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING
  AREAS...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND
  AREAS...SANTA ANA MOUNTAINS AND FOOTHILLS...RIVERSIDE COUNTY
  MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO AND
  RIVERSIDE COUNTY VALLEYS- THE INLAND EMPIRE...SAN DIEGO COUNTY
  COASTAL AREAS... SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
  VALLEYS AND SAN GORGONIO PASS NEAR BANNING.

* THROUGH THURSDAY MORNING

* SHOWERS AND ISOLATED THUNDERSTORMS COULD PRODUCE RAIN HEAVY
  ENOUGH FOR FLASH FLOODING. SOILS IN SOME AREAS WILL BE SATURATED
  AS WELL...WHICH WILL INCREASE THE POTENTIAL OF RUNOFF.

* PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH 
  FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED 
  AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE 
  SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL 
  STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MAXWELL
823 
WGUS66 KSGX 071159
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 AM PST THU JAN 7 2016

...FLASH FLOOD WATCH FOR COASTAL...VALLEY...AND MOUNTAIN AREAS
BELOW 4500 FEET INCLUDING THE WESTERN SAN GORGONIO PASS THROUGH
NOON TODAY...

.NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE FROM
THE NORTHWEST DURING THE MORNING. COVERAGE WILL BE MORE SCATTERED
FOR THIS AFTERNOON.

CAZ043-048-050-055>058-065-552-554-072000-
/O.EXT.KSGX.FF.A.0002.000000T0000Z-160107T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
359 AM PST THU JAN 7 2016

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL NOON PST TODAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST CALIFORNIA
  INCLUDING ALL COASTAL...VALLEY...AND MOUNTAINS AREAS BELOW 4500
  FEET INCLUDING THE WESTERN PORTION OF THE SAN GORGONIO PASS. 

* UNTIL NOON PST TODAY

* SHOWERS AND ISOLATED THUNDERSTORMS WILL DECREASE FROM THE
  NORTHWEST THIS MORNING. IF THUNDERSTORMS OR SHOWERS WITH HEAVIER
  RAINFALL TRACK REPEATEDLY ACROSS THE SAME AREA...URBAN AND SMALL
  STREAM FLOODING AND ISOLATED FLASH FLOODING IS POSSIBLE.

* PERIODS OF HEAVY RAIN WILL CONTINUE A THREAT OF FLASH 
  FLOODING...MUD SLIDES...AND DEBRIS FLOWS TO RECENTLY BURNED 
  AREAS...AS WELL AS STEEP AND OR UNSTABLE TERRAIN BELOW THE 
  SNOW LEVEL. URBAN FLOODING...AND MINOR FLOODING OF SMALL 
  STREAMS AND LOW WATER CROSSINGS WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
124 
WGUS66 KSGX 071949
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1149 AM PST THU JAN 7 2016

CAZ043-048-050-055>058-065-552-554-072100-
/O.EXP.KSGX.FF.A.0002.000000T0000Z-160107T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-SAN GORGONIO PASS NEAR BANNING-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
1149 AM PST THU JAN 7 2016

...FLASH FLOOD WATCH WILL EXPIRE AT NOON PST TODAY...

THE FLASH FLOOD WATCH FOR PORTIONS OF CA AND CALIFORNIA WILL
EXPIRE AT NOON PST TODAY. SHOWERS TODAY INTO FRIDAY ARE EXPECTED
TO BE MOSTLY LIGHT TO LOCALLY MODERATE AND ANY HEAVY DOWNPOURS
WILL BE BRIEF AND NOT POSE A THREAT OF FLASH FLOODING.

$$

HARRISON

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 5, 9:34 PM PST, 6 hours 54 minutes earlier.

Area forecast discussion, Jan 5, 9:34 PM PST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
934 PM PST TUE JAN 5 2016

.SYNOPSIS...
A STRONG LOW LATITUDE PACIFIC JET STREAM WILL BRING A SERIES OF
STORMS INTO SOUTHERN CALIFORNIA THROUGH SUNDAY WITH PERIODS OF
MODERATE TO HEAVY PRECIPITATION...GUSTY SOUTHWEST TO WEST
WINDS...AND HIGH SURF AT THE BEACHES. DRY WEATHER IS EXPECTED FROM
LATE SUNDAY INTO EARLY WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

ISOLATED LIGHT SHOWERS CONTINUE THIS EVENING...MAINLY OVER SAN DIEGO
AND SAN BERNARDINO COUNTIES. LIGHT SHOWERS WILL CONTINUE INTO THE
MORNING. A SECOND STRONG STORM...CURRENTLY OFF THE COAST OF NORTHERN
AND CENTRAL CALIFORNIA...WILL BEGIN TO PUSH INTO SOUTHERN CALIFORNIA
WEDNESDAY AFTERNOON. MODERATE TO HEAVY RAIN IS EXPECTED AT TIMES
LATE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. THERE IS A SLIGHT
CHANCE OF THUNDERSTORMS THROUGH THIS PERIOD AS WELL. EXPECT
PRECIPITATION TOTALS THROUGH THURSDAY MORNING TO BE SIMILAR TO
TODAY...AROUND 1.50 TO 3 INCHES WEST OF THE MOUNTAINS...3 TO 5
INCHES IN THE MOUNTAINS...AND ONE QUARTER TO ONE HALF INCH IN THE
DESERTS AROUND 1.50 TO 2 INCHES WEST OF THE MOUNTAINS...2 TO 5
INCHES IN THE MOUNTAINS...AND ONE QUARTER TO ONE HALF INCH IN THE
DESERTS. COLDER AIR WITH THIS SYSTEM WILL ALLOW SNOW LEVELS TO LOWER
TO AROUND 5500 FT WEDNESDAY...AND 4500 TO 5000 FT WED NIGHT AND
THURSDAY. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR OVER AND WEST
OF THE MOUNTAINS THROUGH EARLY THURSDAY MORNING...AS WELL AS THE
WINTER STORM WARNINGS FOR THE MOUNTAINS. GUSTY SOUTHWEST TO WEST
WINDS WILL ACCOMPANY THE PRECIPITATION AT TIMES AS WELL.

PERIODS OF LIGHT TO MODERATE PRECIPITATION WILL CONTINUE THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON. SNOW LEVELS WILL REMAIN AROUND
4500 TO 5000 FT. ADDITIONAL PRECIPITATION OF 0.50 TO 0.75 INCHES
ALONG THE COAST...0.50 TO 1 INCH IN THE VALLEYS...1 TO 2 INCHES IN
THE MOUNTAINS AND 0.10 TO 0.25 INCHES OR LESS IN THE DESERTS DURING
THIS PERIOD. AN ADDITIONAL 6 TO 12 INCHES OF SNOW IS POSSIBLE IN THE
MOUNTAINS ABOVE 5500 FT...AND ABOUT 2 TO 4 INCHES BETWEEN 4500 FT TO
5500 FT.

ANOTHER WEAKER SYSTEM MAY MOVE THROUGH SOMETIME SATURDAY INTO EARLY
SUNDAY...THOUGH THE MODELS HAVE NOT BEEN CONSISTENT WITH THE TIMING.
WEAK UPPER-LEVEL RIDGING WILL DEVELOP OVER THE REGION EARLY TO MID
NEXT WEEK FOR FAIR AND DRIER WEATHER WITH HIGH TEMPS NEAR NORMAL.

&&

.HYDROLOGY...
THE SAN DIEGO RIVER AT FASHION VALLEY HAS EXCEEDED FLOOD
STAGE...CURRENTLY REPORTING A STAGE OF 11.5 FEET. THE RIVER IS
EXPECTED TO CREST THIS EVENING AND RECEEDE THROUGH THE DAY
WEDNESDAY. A FLOOD WARNING IS IN EFFECT THROUGH MIDNIGHT. A SECOND
PEAK IS EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING AS ADDITIONAL
HEAVY RAINFALL OCCURS. WHILE NOT CURRENTLY FORECAST TO REACH FLOOD
STAGE AGAIN...THE RIVER WILL NEED TO BE CLOSELY MONITORED.

&&

.AVIATION...
060515Z...ISOLATED/SCATTERED SHOWERS WILL CONTINUE TONIGHT THROUGH
18Z WED WITH BKN/OVC CLOUD BASES MOSTLY 2500-4000 FT MSL...LOCALLY
BELOW 2500 FT MSL. MOUNTAIN TERRAIN WILL BE OBSCURED IN CLOUDS.
LOCAL VIS BELOW 3 MI WILL OCCUR AT TIMES IN THE COACHELLA
VALLEY...INCLUDING VCNTY KTRM...DUE TO FOG THROUGH 16Z WED. AFTER
18Z WED...RAIN WILL INCREASE AGAIN FROM NORTHWEST TO
SOUTHEAST...THOUGH TIMING IS SOMEWHAT UNCERTAIN. KSAN/KCRQ/KSNA/KONT
WILL LIKELY HAVE A PERIOD OF 2-4 MI VIS AND CIGS BELOW 1500 FT AGL
IN RAIN WED AFTERNOON.

&&

.MARINE...
915 PM...A SERIES OF STORM SYSTEMS WILL BRING STRONG WEST SWELLS AND
STRONG WINDS AT TIMES TO THE COASTAL WATERS THROUGH FRIDAY. THE SEAS
WILL INCREASE WEDNESDAY...PEAK ON THURSDAY...THEN DECREASE FRIDAY.
COMBINED SEAS COULD REACH 15-16 FEET THURSDAY DUE TO THE COMBINATION
OF THE WEST SWELL AND WIND WAVES. WINDS WILL BE WESTERLY TONIGHT 15-
25 KNOTS...DECREASE SOMEWHAT EARLY WEDNESDAY TO 10-20 KNOTS...THEN
BECOME SOUTHERLY AGAIN WEDNESDAY AND INCREASE TO 15-25 KNOTS BEFORE
SHIFTING WEST WEDNESDAY LATE AFTERNOON OR EVENING WHEN GUSTS COULD
REACH 30 KNOTS OR HIGHER. WINDS WILL GRADUALLY DIMINISH THURSDAY
NIGHT/FRIDAY. FOR DETAILS...CHECK THE SMALL CRAFT ADVISORY IN
EFFECT...LAXMWWSGX.

&&

.BEACHES...
915 PM...A SERIES OF STRONG PACIFIC STORMS WILL GENERATE LARGE
WESTERLY SWELLS...WHICH WILL PRODUCE HIGH SURF. THE FIRST SWELL WILL
CONTINUE THROUGH WEDNESDAY. A MUCH BIGGER SWELL WILL ARRIVE
WEDNESDAY NIGHT AND PEAK THURSDAY...WITH LOCAL SETS 12-14 FEET. THIS
WILL PRODUCE SURF CAPABLE OF DAMAGING COASTAL STRUCTURES AS WELL AS
COASTAL FLOODING AND BEACH EROSION. SWELL AND SURF WILL GRADUALLY
DECREASE FRIDAY. FOR DETAILS CHECK THE HIGH SURF
ADVISORY...LAXCFWSGX.

&&

.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER WEATHER
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
SPOTTER ACTIVIATION MAY BE REQUESTED FOR WEDNESDAY EVENING INTO THURSDAY
MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR ORANGE COUNTY
     COASTAL AREAS-ORANGE COUNTY INLAND AREAS-RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
     COUNTY COASTAL AREAS-SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO
     COUNTY VALLEYS-SAN GORGONIO PASS NEAR BANNING-SANTA ANA
     MOUNTAINS AND FOOTHILLS.

     WINTER STORM WARNING FROM 7 PM WEDNESDAY TO 4 AM PST FRIDAY FOR
     SAN DIEGO COUNTY MOUNTAINS.

     WINTER STORM WARNING UNTIL 4 AM PST FRIDAY FOR RIVERSIDE COUNTY
     MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS.

     HIGH SURF ADVISORY UNTIL 10 PM PST FRIDAY FOR ORANGE COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS.

PZ...SMALL CRAFT ADVISORY UNTIL 4 PM PST FRIDAY FOR COASTAL WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT TO 30 NM-
     WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING
     30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC/HYDROLOGY...SS
AVIATION/MARINE/BEACHES...MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 4:11 PM PSTFlash Flood WarningSGXSan Diego3 hr
Jan 5, 6:46 PM PSTAreal Flood AdvisorySGXRiverside, San Diego4 hr
Jan 5, 8:28 PM PSTRiver Flood WarningSGXSan Diego9 hr
Jan 6, 4:05 AM PSTWind AdvisorySGXOrange, San Diego14 hr
Jan 6, 10:36 AM PSTBeach Hazards StatementSGXOrange, San Diego15 hr
Jan 6, 10:36 AM PSTHigh Surf WarningSGXOrange, San Diego59 hr
Jan 6, 12:00 PM PSTRiver Flood WarningSGXSan Diego29 hr
Jan 6, 12:10 PM PSTFlash Flood WarningSGXOrange5 hr
Jan 6, 12:35 PM PSTSpecial Marine WarningSGX55 min
Jan 6, 12:40 PM PSTAreal Flood WarningSGXOrange, Riverside, San Bernardino6 hr
Jan 6, 12:45 PM PSTSpecial Marine WarningSGX45 min
Jan 6, 12:46 PM PSTSevere Thunderstorm WarningSGXOrange, Riverside, San Bernardino44 min
Jan 6, 1:04 PM PSTSevere Thunderstorm WarningSGXOrange, Riverside, San Diego56 min
Jan 6, 1:23 PM PSTSpecial Marine WarningSGX37 min
Jan 6, 1:30 PM PSTSpecial Marine WarningSGX45 min
Jan 6, 1:34 PM PSTFlash Flood WarningSGXOrange, Riverside, San Bernardino, San Diego3 hr
Jan 6, 1:50 PM PSTSpecial Marine WarningSGX40 min
Jan 6, 2:09 PM PSTSpecial Marine WarningSGX96 min
Jan 6, 2:23 PM PSTSevere Thunderstorm WarningSGXSan Diego52 min
Jan 6, 2:45 PM PSTSpecial Marine WarningSGX60 min
Jan 6, 2:54 PM PSTTornado WarningSGXSan Diego20 min
Jan 6, 2:56 PM PSTTornado WarningSGXSan Diego19 min
Jan 6, 3:12 PM PSTFlash Flood WarningSGXSan Diego3 hr
Jan 6, 3:19 PM PSTSevere Thunderstorm WarningSGXSan Diego43 min
Jan 6, 3:50 PM PSTSpecial Marine WarningSGX85 min

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.